Alert archive / North Carolina / Flash Flood Warnings in 2004

Flash Flood Warning 37, NWS Raleigh, NC

August 30, 2004Durham County, Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 30, 2004, 6:01 AM EDT for Durham County, Johnston County, Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2004, 6:01 AM EDT (10:01 UTC)
Expired
Aug 30, 2004, 9:00 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Durham County, NC, Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 19 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2004-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2004-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 301006
FFWRAH
NCC063-101-183-301300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
601 AM EDT MON AUG 30 2004

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 AM EDT

* AT 558 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  BANDS OF HEAVY RAIN ASSOCIATED WITH THE CIRCULATION OF GASTON      
  MOVING INTO THE TRIANGLE. RAINFALL RATES OF ONE INCH PER HOUR      
  AND GREATER WILL IMPACT THE AREA. MANY LOCATIONS WILL RECEIVED 2   
  INCHES OF RAIN IN THE NEXT 2 HOURS WITH SOME LOCATIONS             
  POSSIBLE SEEING AS MUCH AS 3 INCHES THROUGH 9AM.   

* SLOW MOVING THUNDERSTORMS WILL PRODUCE FLOODING AROUND...  
  FUQUAY  VARINA...
  CARY AND GARNER...
  RALEIGH...
  DURHAM...
  WAKE FOREST...
  CLAYTON AND SMITHFIELD...

HEAVY PONDING OF ROADWAYS AND FLOODING OF LOW LYING AND POOR 
DRAINAGE AREAS WILL CREATE HAZARDOUS DRIVING CONDITIONS AROUND 
PORTIONS OF THE AREA. SECTION OF INTERSTATE 85 IN DURHAM COUNTY AS 
WELL AS INTERSTATE 40 AND HIGHWAY 70 WILL EXPERIENCE SOME FLOODING. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER IS USUALLY DEEPER
THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO
SWEEP MOST VEHICLES OFF THE ROAD. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED.

SMALL CREEKS AND STREAMS INCLUDING CRABTREE CREEK IN RALEIGH...SWIFT 
CREEK NEAR APEX AND LITTLE CREEK IN CLAYTON WILL RISE...POSSIBLY 
THREATENING ROADS AND FLOODING NEARBY LOW AREAS. THOSE LIVING IN 
FLOOD PRONE AREAS OR NEARBY FLOODING CREEKS AND STREAM SHOULD MOVE 
TO HIGHER GROUND IMMEDIATELY.

LAT...LON 3613 7882 3606 7879 3603 7869 3556 7808
      3550 7811 3527 7842 3537 7857 3543 7860
      3553 7871 3557 7890 3563 7898 3585 7890
      3586 7896 3619 7892

$$

04
1 follow-up statement
000 
WGUS72 KRAH 301137
FFSRAH
NCC037-063-101-183-301300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
722 AM EDT MON AUG 30 2004

...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR DURHAM...WAKE...AND 
JOHNSTON COUNTIES UNTIL 9 AM...

...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR CHATHAM COUNTY 
UNTIL 930 AM...

AT 717 AM EDT DOPPLER RADAR INDICATED THE CENTER OF CIRCULATION OF 
GASTON WAS IN SOUTHERN WAKE COUNTY MOVING SLOWLY NORTH NORTHEAST. 
BANDS OF HEAVY RAIN WILL MOVE FROM BENSON AND SMITHFIELD NORTHWEST 
ACROSS THE TRIANGLE...DURHAM...PITTSBORO AND SILER CITY THROUGH 9AM. 
RAINFALL RATES OVER ONE INCH PER HOUR CAN BE EXPECTED THROUGH THE 
MORNING HOURS. LOCATIONS ACROSS SOUTHERN WAKE COUNTY...WESTERN 
JOHNSTON AND CHATHAM COUNTY HAVE ALREADY RECEIVED 2 TO 3 INCHES OF 
RAIN. ADDITIONAL RAINFALL THIS MORNING WILL LIKELY RESULT IN 
FLOODING OF SOME ROADS AND LOW LYING AREAS. TOTAL RAINFALL AMOUNTS 
RANGING FROM 2 TO 5 INCHES CAN BE EXPECTED ACROSS THE ENTIRE AREA.

PERSONS LIVING NEAR CREEKS AND STREAM SUCH AS CRABTREE CREEK AND 
SWIFT CREEK IN RALEIGH...LITTLE CREEK IN JOHNSTON COUNTY AND BEAR 
CREEK IN CHATHAM COUNTY SHOULD MONITOR WATER LEVELS THIS MORNING. IF 
FLOOD WATERS RISE BE PREPARED TO MOVE QUICKLY. 
 
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING 
WATER IS POWERFUL ENOUGH TO SWEEP MOST VEHICLES OFF THE ROAD. DO NOT 
DROWN...TURN AROUND.

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:50 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 30, 2:50 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
250 AM EDT MON AUG 30 2004

...CORRECTION TO INCLUDE FLOOD WATCH...

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
EXTRAPOLATION OF CENTER OF CIRCULATION OF GASTON WOULD PUT IT IN THE
VICINITY OF HIGHWAY 64 NEAR 12Z AND ACROSS THE VIRGINIA BORDER
BEFORE 18Z. RAINFALL TO DROP SHARPLY BEHIND THE CIRCULATION AND TO
MINIMAL VALUES 50 MILES OR SO FURTHER SOUTH. CURRENTLY SOME COOLING
OF CLOUD TOPS TO THE NORTH OF THE CENTER BUT EXPECT WINDS RELATIVE
TO THE CENTER TO BE NO STRONGER THAN AT PRESENT.

TROPICAL MOISTURE PERSISTS BEHIND GASTON AS FRONT APPROACHING THE
OHIO VALLEY CONTINUES SOUTHEAST. EXPECT THIS FRONT TO SCOUR OUT
TROPICAL MOISTURE WEDNESDAY. EXPERIENCE AND 850 MB TROUGH POSITION
SUGGESTS GFS MOISTURE IS OVERDONE WEDNESDAY... AND MORNING POPS MAY
BE OVERDONE.

TUESDAY AFTERNOON LOOKS WARMEST AT SLIGHTLY ABOVE NORMAL WITH MONDAY
WEDNESDAY A BIT BELOW. TEMPERATURES NOT TOO FAR FROM NORMALS.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
WILL PLAY THURSDAY AND FRIDAY DRY AHEAD OF RETURNING MOISTURE FROM
THE SOUTH. SMALL CHANCES FOR RAIN WILL BUILD TO SOLID CHANCE OF RAIN
SUNDAY. FRANCES NOT YET A FACTOR.
&&

.AVIATION...

INNER CORE HEAVY RAINBAND SLOWLY DRIFTING NORTH. HEAVIEST RAIN
CURRENTLY OVER FAY. WITH VISIBILITIES 2SM...CEILINGS 600 FT
AND WINDS 20 GUST 30 MPH. WILL CARRY THIS TREND NORTH WITH TIME...TO
RDU BY 10Z...AND ENDING SOMETIME AFTER 12Z. VISIBILITIES AND
CEILINGS WILL GRADUALLY IMPROVE FROM SOUTH TO NORTH DURING THE LATE
MORNING...EARLY AFTERNOON HOURS. SCATTERED SHOWERS WILL BE A THREAT
FOR THE REMAINDER OF THE AFTERNOON AND EVENING HOURS WITH FRONTAL
BOUNDARY IN THE AREA AND TROPICAL AIRMASS IN PLACE. WILL USE
VCSH INSTEAD OF TEMPO GROUP TO CONVEY RAIN CHANCES INTO THE
AFTERNOON AND EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH TODAY.
&&

SHORT TERM/LONG TERM...RLH
AVIATION...LOCKLEAR
Hazardous weather outlook, Aug 30, 5:47 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
547 AM EDT MON AUG 30 2004

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311045-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO...
GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON...
LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...
RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO...
WARRENTON...WILSON AND WINSTON-SALEM
547 AM EDT MON AUG 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...
THE MAJOR THREAT FROM THE REMNANTS OF TROPICAL STORM GASTON WILL BE
FLASH FLOODING...MAINLY NEAR AND NORTH OF THE CENTER OF
CIRCULATION... ALTHOUGH ROTATING BANDS OF HEAVY RAINS WILL BRING THE
POTENTIAL FOR FLOODING TO OTHER AREAS AS WELL. THE THREAT WILL CLEAR
FROM THE WEST AND SOUTHWEST AS THE DAY PROGRESSES AND THE SYSTEM
MOVES NORTHEAST. WIDESPREAD RAINS ARE FORECAST TO END NEAR THE
VIRGINIA BORDER BY MID TO LATE AFTERNOON TODAY.

THERE IS A SMALL THREAT FOR DOWNED TREES...MAINLY FROM GUSTS IN
EXCESS OF 35 MPH UPROOTING TREES IN SATURATED SOILS.

EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS
SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 30, 1:15 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
115 AM EDT MON AUG 30 2004

NCZ023>025-039>042-074>077-083>086-088-089-300700-

ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-HARNETT
NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-ORANGE
NC-RANDOLPH NC-RICHMOND NC-SAMPSON NC-SCOTLAND NC-WAKE NC-
115 AM EDT MON AUG 30 2004

...HEAVY RAIN ASSOCIATED WITH A TROPICAL DEPRESSION WILL BE MOVING
NORTHWARD THROUGH THE SANDHILLS AND SOUTHERN PIEDMONT OF NORTH
CAROLINA THROUGH 300 AM...

THE REMNANTS OF A TROPICAL DEPRESSION WERE LOCATED NEAR THE SCOTLAND
AND ROBESON COUNTY LINE... NEAR THE LAURINBURG MAXTON AIRPORT AT 110
AM. THESE REMNANTS ARE EXPECTED TO CONTINUE MOVING NORTH THROUGH
HOKE AND WESTERN CUMBERLAND COUNTIES THROUGH 300 AM... PASSING VERY
CLOSE TO RAEFORD BETWEEN 300 AM AND 400 AM.

MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO SPREAD
NORTHWARD THROUGH THE SANDHILLS AND SOUTHERN PIEDMONT THROUGH 300
AM. THIS INCLUDES AREAS FROM ROCKINGHAM... LAURINBURG AND
FAYETTEVILLE TO TROY... ROBBINS... SANFORD... LILLINGTON AND FORT
BRAGG. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR ARE POSSIBLE
ESPECIALLY ALONG THE TRACK OF THE TROPICAL LOW PRESSURE THROUGH HOKE
AND CUMBERLAND COUNTIES.

THE WINDS ASSOCIATED WITH THE TROPICAL DEPRESSION WILL INCREASE TO
BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH.

MOTORISTS ARE URGED TO USE CAUTION OVERNIGHT. REMEMBER THAT FLOOD
WATERS ARE HARD TO SEE AT NIGHT. THE BEST ADVISE IS TO TURN AROUND
DO NOT DROWN.

BADGETT
Special weather statement, Aug 30, 1:38 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
138 AM EDT MON AUG 30 2004

NCZ026>028-042-043-078-300700-
EDGECOMBE NC-FRANKLIN NC-JOHNSTON NC-NASH NC-WAYNE NC-WILSON NC-
138 AM EDT MON AUG 30 2004

...RAIN BANDS ASSOCIATED WITH A TROPICAL DEPRESSION MOVING NORTH
THROUGH WAYNE... EASTERN JOHNSTON... WILSON... NASH... AND FRANKLIN
COUNTIES THROUGH 300 AM...

BANDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE NORTH
ACROSS WAYNE... EASTERN JOHNSTON... WILSON... NASH... AND FRANKLIN
COUNTIES THROUGH 300 AM. THE HEAVIEST RAIN IS EXPECTED FROM
GOLDSBORO TO PRINCETON... FREMONT... LUCAMA AND BAILEY.

RAINFALL RATES IN EXCESS OF 2 INCHES IN AN HOUR ARE LIKELY WITH THIS
RAIN BAND. MOST AREAS WILL SEE RAINFALL LAST AROUND 30 MINUTES AT
ANY ONE GIVEN LOCATION AS THE HEAVY SHOWERS MOVE NORTH AT 40 MPH.

REMEMBER A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH THE
OVERNIGHT PERIOD.

MINOR STREET AND ROAD FLOODING WILL LIKELY OCCUR DURING THE SUDDEN
INTENSE RAINFALL. MOTORISTS ARE URGED TO TURN AROUND IF THEY
ENCOUNTER WATER RUNNING ACROSS THE ROAD AT UNKNOWN DEPTH.

BADGETT
Special weather statement, Aug 30, 3:05 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EDT MON AUG 30 2004

NCZ023>028-039>043-074>078-083>086-088-089-300900-

ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-HARNETT
NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-ORANGE
NC-RANDOLPH NC-RICHMOND NC-SAMPSON NC-SCOTLAND NC-WAKE NC-
EDGECOMBE NC-FRANKLIN NC-JOHNSTON NC-NASH NC-WAYNE NC-WILSON NC-
305 AM EDT MON AUG 30 2004

...HEAVY RAIN ASSOCIATED WITH A TROPICAL DEPRESSION WILL CONTINUE
MOVING NORTH NORTHEAST THROUGH THE SANDHILLS... EASTERN PIEDMONT...
AND COASTAL PLAIN THROUGH 600 AM...

AT 305 AM... THE CENTER OF THE REMNANTS OF A TROPICAL DEPRESSION
WERE LOCATED OVER EASTERN HOKE COUNTY... ABOUT 10 MILES SOUTHEAST OF
RAEFORD. THE LOW PRESSURE CENTER WAS MOVING TOWARD THE NORTH
NORTHEAST AT 10 MPH... AND IT IS EXPECTED TO MOVE ACROSS WESTERN
CUMBERLAND COUNTY AND INTO SOUTHWEST HARNETT COUNTY BETWEEN 305 AM
AND 600 AM... PASSING VERY CLOSE TO FORT BRAGG... POPE AIR FORCE
BASE... AND SPRING LAKE.

MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO SPREAD
NORTHWARD THROUGH THE SANDHILLS...COASTAL PLAIN... AND EASTERN
PIEDMONT THROUGH 600 AM. THE HEAVIEST RAIN IS EXPECTED IN A SWATH
ALONG THE TRACK OF THE LOW PRESSURE SYSTEM THAT INCLUDES HOKE...
HARNETT... LEE... MOORE... CHATHAM... WAKE... JOHNSTON... DURHAM...
AND FRANKLIN COUNTIES. THIS INCLUDES FAYETTEVILLE... RAEFORD...
LILLINGTON... SANFORD... RALEIGH... DURHAM... SMITHFIELD...
PITTSBORO... AND LOUISBURG.

RAINFALL AMOUNTS OF 1 TO LOCALLY 1.5 INCHES PER HOUR WILL OCCUR IN
THESE AREAS. STORM TOTAL RAINFALL AMOUNTS WILL LIKELY RANGE BETWEEN
2 AND 3 INCHES... WITH LOCALLY 4 TO 5 INCHES.

RAINFALL WILL TAPER OFF ACROSS AREA FROM WADESBORO TO LAURINBURG TO
TROY BY 600 AM AS THE LOW PRESSURE MOVES TO THE NORTH.

THE WINDS ASSOCIATED WITH THE TROPICAL DEPRESSION WILL RANGE BETWEEN
15 AND 25 MPH WITH GUSTS TO 35 MPH.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THE EARLY MORNING
HOURS. REMEMBER THAT FLOOD WATERS ARE HARD TO SEE AT NIGHT. THE BEST
ADVISE IS TO TURN AROUND DO NOT DROWN.

BADGETT
Special weather statement, Aug 30, 5:00 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT MON AUG 30 2004

NCZ007>011-022>028-039>043-075>078-086-088-089-301046-
ALAMANCE NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-EDGECOMBE NC-
FRANKLIN NC-GRANVILLE NC-GUILFORD NC-HALIFAX NC-HARNETT NC-HOKE NC-
JOHNSTON NC-LEE NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-
SAMPSON NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-WILSON NC-
INCLUDING THE CITIES OF...ASHEBORO...BURLINGTON...CHAPEL HILL...
CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO...GREENSBORO...
HENDERSON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...
OXFORD...PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...
ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES...
TARBORO...WARRENTON AND WILSON
500 AM EDT MON AUG 30 2004

...REMNANTS OF GASTON MOVING NORTHEAST ACROSS NORTH CAROLINA...
...LOCALLY HEAVY RAINS LIKELY THIS MORNING...

AT 5 AM THE CENTER OF THE REMNANTS OF TROPICAL STORM GASTON WERE
LOCATED ABOUT TWENTY MILES NORTH OF FAYETTEVILLE AND MOVING TO THE
NORTHEAST AT 12 MPH.

ADDITIONAL RAINFALL AMOUNTS THROUGH 630 AM OF ONE TO ONE AND A HALF
INCHES ARE POSSIBLE...ESPECIALLY TO THE NORTH OF THE REMNANTS
CIRCULATION. ELSEWHERE BANDS OF HEAVY SHOWERS MAY BRING ISOLATED
HEAVY RAINS THIS MORNING. AS THE SYSTEM MOVES TO THE NORTHEAST
WIDESPREAD RAINS WILL DECREASE AFTER SUNRISE AND EVENTUALLY END IN
THE WEST AND SOUTHWEST OVER LOCATIONS SUCH AS WINSTON-SALEM
ALBEMARLE AND LAURINBURG. HEAVY RAINS WILL BE MORE LIKELY AND
PERSISTENT IN ROXBORO...RALEIGH...TARBORO AND ROANOKE RAPIDS WHERE
RAINS WILL LAST INTO THE LATE MORNING OR AFTERNOON.

WINDS ASSOCIATED WITH THIS SYSTEM ARE EXPECTED TO RANGE BETWEEN 15
AND 25 MPH WITH GUSTS TO 35 MPH.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THE EARLY MORNING HOURS.
REMEMBER THAT FLOOD WATERS ARE HARD TO SEE AT NIGHT. THE BEST ADVISE
IS TO TURN AROUND DO NOT DROWN.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 2:12 AM EDTFlash Flood WarningRAHHoke2 hr
Aug 30, 6:23 AM EDTFlash Flood WarningRAHChatham3 hr
Aug 30, 11:10 AM EDTFlash Flood WarningRAHPerson2 hr
Aug 30, 1:16 PM EDTFlash Flood WarningRAHPerson3 hr

Nearby

Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.